Coming off meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined May 2003
Total Posts : 815
   Posted 6/20/2007 2:52 PM (GMT -6)   
Hye everone. I kinda feel guilty as I dont post much on this site (II used to post heavy when I was having alot of prolems with crohns) and rarely can think of any info to give people.
None the less recently I have made the decision to come off my anti-depressents with my doctors assistance. I am bi-polar, or anti-depressent polor... meaning I have never had any manic episodes unless im on anti-d's which leads to mood stabilizers that just have to many negative side effects. Right now im basically in tears, I have been weened off my anti depressents for about a week and already I find myself depressed. Anyone out there who can say it gets better and often this could just be the initial shock of coming off the meds ?
. Any insight is greatly appreciated.

im a professional... on an amateur level !

Post Edited (sooper) : 6/20/2007 4:29:39 PM (GMT-6)

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 6/21/2007 6:41 AM (GMT -6)   
Hi there
That is a huge decision. I too went off of meds,and it was so hard for awhile that is for sure.
Are you still taking something for the bipolar?
If not that concerns me,my son is bipolar and I am not sure when and if he will ever be ready to get off of the meds.

I too went into a deeper depression,but I had to "retrain" my mind if that makes sense? Once your body is so used to meds it is hard to go off cold turkey.
I really think that you should consider some type of counseling to get you through this.
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.

"I am woman,hear me roar one day and cry the next!!!"

Veteran Member

Date Joined May 2003
Total Posts : 815
   Posted 6/21/2007 8:41 AM (GMT -6)   
I am still taking the zyprexa for the bi-polar but the goal is to get me off of these meds as well. Slowly but They give me akathisia it is the worst feeling in the world and makes you an odd ball who just cant sit. In my entire life I have never experienced bi-polar mania until I start an antidepressent. It has happened 3 times now like clock work. IM depressed as crap so I start an anti-dpressent, 2-3 months later I start getting the werid thoughts thinking people are spying on me and even worse I ran around my city naked this happened the first time I took an AD. This is the last shabam for me. There are two options here. 1. I end up feeling so depressed I wont even clean or rush my teeth and go on an AD and something for bi-polar. 2. despite not being in the AD I am doing pretty well but have a manic episode if this happens then I will probbaly have to go back on something for the bi-polar for life. Im praying I can just stay off the meds but only time will tell. '

Thank you so much for your reply it is greatly appreciated. At first I had been in tears and having a hard time writing this and I made it long and all over the place with things I guess people dont wanna hear about or take the time to read so I edited my post to the point. IM glad to here you are off meds and I hope to join you soon. hopefully forever but only time will tell.
im a professional... on an amateur level !

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:53 PM (GMT -6)
There are a total of 2,710,203 posts in 298,870 threads.
View Active Threads

Who's Online
This forum has 153421 registered members. Please welcome our newest member, accredo sux.
309 Guest(s), 8 Registered Member(s) are currently online.  Details
ewafromwarsaw, SD93, Lymepilot, wanttobeme, VLou*, ravdeep, exqualls, dfsdf

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer